Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 11, NWS Cheyenne, WY

April 24, 20076 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Apr 24, 2007, 4:36 AM MDT for 6 counties in Nebraska. It took effect at Apr 24, 2007, 6:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2007, 4:36 AM MDT (10:36 UTC)
In effect from
Apr 24, 2007, 6:00 AM MDT
Expired
Apr 24, 2007, 6:00 PM MDT
In force
12 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 131 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 241036
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
436 AM MDT TUE APR 24 2007

...STRONG WINDS WILL BE OVER MUCH OF THE WESTERN NEBRASKA
PANHANDLE TODAY...

.A STORM SYSTEM OVER COLORADO EARLY THIS MORNING WILL SLOWLY 
MOVE EAST TODAY. THE INTENSE STORM WILL PRODUCE STRONG NORTH
WINDS OVER MUCH OF THE NEBRASKA PANHANDLE TODAY. 

NEZ003-019>021-054-055-241845-
/O.NEW.KCYS.WI.Y.0011.070424T1200Z-070425T0000Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
436 AM MDT TUE APR 24 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

NORTH WINDS WILL BE SUSTAINED AT 25 TO 35 MPH OVER MUCH OF
THE NEBRASKA PANHANDLE TODAY WITH GUSTS TO 45 MPH.  ALONG WITH
THE WINDS WILL BE WIDESPREAD RAIN AND COOL TEMPERATURES. THE 
WINDS WILL DIMINISH OVER THE PANHANDLE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WEILAND
2 follow-up statements
000 
WWUS75 KCYS 241752
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1152 AM MDT TUE APR 24 2007

...STRONG WINDS WILL CONTINUE ACROSS MUCH OF THE WESTERN NEBRASKA
PANHANDLE THROUGH THIS AFTERNOON...

.A STORM SYSTEM OVER EASTERN COLORADO WILL SLOWLY MOVE EAST INTO
KANSAS THIS AFTERNOON. THE INTENSE STORM WILL PRODUCE STRONG
NORTH WINDS OVER MUCH OF THE NEBRASKA PANHANDLE THROUGH EARLY
EVENING.

NEZ003-019>021-054-055-250000-
/O.CON.KCYS.WI.Y.0011.000000T0000Z-070425T0000Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1152 AM MDT TUE APR 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

NORTH WINDS WILL BE SUSTAINED AT 25 TO 35 MPH OVER MUCH OF THE
NEBRASKA PANHANDLE WITH OCCASIONALLY GUSTS TO 45 MPH. ALONG WITH
THE WINDS WILL BE WIDESPREAD RAIN AND COOL TEMPERATURES. SOME SNOW
WILL BE MIXED WITH THE RAIN LATE IN THE AFTERNOON. THE WINDS WILL
DIMINISH OVER THE PANHANDLE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SOWKO
000 
WWUS75 KCYS 242351
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT TUE APR 24 2007


NEZ003-019>021-054-055-250100-
/O.EXP.KCYS.WI.Y.0011.000000T0000Z-070425T0000Z/
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...
HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
551 PM MDT TUE APR 24 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. 

WINDS HAVE FALLEN BELOW ADVISORY CRITERIA ACROSS THE SOUTHERN
NEBRASKA PANHANDLE EARLY THIS EVENING. NORTH WINDS OF 15 TO 25
MPH WITH OCCASIONAL GUSTS TO 30 MPH WILL CONTINUE THROUGH 8 PM
MDT...BEFORE DECREASING TO 5 TO 15 MPH OVERNIGHT.

$$

HAHN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:21 AM MDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 24, 3:21 AM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
321 AM MDT TUE APR 24 2007

.SHORT TERM...BOTH GFS AND WRF SHOW THAT THE UPPER LOW WILL MOVE
FROM SE CO INTO WRN KS TODAY. CYCLONIC FLOW WILL CONTINUE OVER THE
CWA TODAY AND TONIGHT. DEEP MOISTURE WILL ALSO CONTINUE OVER THE
AREA WITH UPSLOPE FLOW AT THE SURFACE. WILL KEEP HIGH POPS GOING
TODAY. RAIN WILL OCCUR AT THE LOWER ELEVATIONS AND WILL BE HEAVY
AT TIMES IN THE NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING.
SNOW WILL CONTINUE IN THE MOUNTAINS...WITH A MIX OF SNOW AND RAIN
IN THE FOOTHILLS. WILL KEEP SNOW ADVISORY FOR THE SOUTHERN LARAMIE
RANGE TODAY AND 4 TO 7 INCHES OF SNOW ACCUMULATIONS SEEMS
REASONABLE. WILL ALSO GO WITH A WIND ADVISORY FOR THE CENTRAL AND
SOUTHERN NEBRASKA PANHANDLE TODAY...WITH NORTH WINDS INCREASING TO
30 WITH GUSTS TO 45 MPH...AS SURFACE GRADIENT INCREASES OVER THE
AREA. THE UPPER LOW WILL MOVE INTO THE OK PANHANDLE TONIGHT. WINDS
SHOULD DECREASE FAIRLY RAPIDLY THIS EVENING...AND THE PRECIP WILL
DECREASE FROM NORTHWEST TO SOUTHEAST. HOWEVER WILL KEEP HIGH POPS
ACROSS THE SOUTHEAST PORTION OF THE CWA...WITH THE RAIN CHANGING
TO SNOW LATE IN THIS AREA. SNOW AMOUNTS WILL BE LESS THAN AN INCH
BEFORE IT TAPERS OFF BY WED MORNING.

.LONG TERM...HE CYCLONIC FLOW ALOFT AND UPSLOPE WIND FLOW AT THE
SURFACE PRODUCED BY THE PLAINS STORM SYSTEM WILL CONTINUE OVER THE
SOUTHEAST PART OF THE CWA WEDNESDAY MORNING.  THE RESULT WILL BE
LINGERING CLOUDS AND LIGHT RAIN OR SNOW MAINLY FROM KPBF TO KAIA
THROUGH THE MID MORNING.  A SHORTWAVE RIDGE ALOFT THEN MOVES OVER
THE CWA VERY BRIEFLY.  MOST MODELS MOVE A SHORTWAVE TROUGH OVER THE
REGION THURSDAY AFTERNOON AND THURSDAY NIGHT.  THE GFS AND ECMWF ARE
THGE DEEPEST WITH THE FEATURE AND ARE MUCH MORE AMPLIFIED THAN AT
THIS TIME YESTERDAY.  THE ASSOCIATED COLD FRONT MOVES THROUGH THE
CWA THURSDAY AFTERNOON.  MODELS SPREAD QPF OVER THE CWA THURSDAY
AFTERNOON AND LINGER IT FOR MUCH OF THURSDAY NIGHT WITH THE
PRECIPITATION ENDING FROM NORTHWEST TO SOUTHEAST.  PRECIPITATION
WILL START OUT AS RAIN SHOWERS AND THUNDERSTORMS AND THEN CHANGE TO
SNOW SHOWERS THURSDAY EVENING.  LIFTED INDICES ARE AROUND 0 OVER THE
CWA THURSDAY AFTERNOON AND EARLY EVENING.  BROAD RIDGE ALOFT THEN
BUILDS OVER THE ROCKIES FOR DRY AND WARM WEATHER.  THE HIGH
TEMPERATURES WILL BE IN THE 70S OVER THE WEEKEND IN THE LOWER
ELEVATIONS.  18Z DGEX OFFERS A DIFFERENT SOLUTION FOR FRIDAY AS IT
MOVES A SHORTWAVE TROUGH INTO THE NORTHERN PLAINS.  THE RIDGE AXIS
ALOFT MOVES EAST OF THE CWA AROUND 18Z SUNDAY.  IN THE SOUTHWEST
WIND FLOW ALOFT THE MODELS DIFFER IN THEIR TIMING OF SHORTWAVE
TROUGHS MOVING OVER THE CWA.  MAY INTRODUCE LOW POPS IN THE WEST
PART OF THE CWA STARTING MONDAY AFTERNOON AND OVER MUCH OF THE CWA
NEXT TUESDAY.

&&

.AVIATION...MVFR CONDITIONS WILL PREVAIL ACROSS THE AREA
TODAY...WITH IFR AND LIFR CONDITIONS OCCURRING AT TIMES...EAST OF
A LINE FROM DGW TO SAA. GUSTY SURFACE WINDS WILL OCCUR TODAY EAST
OF THE LARAMIE RANGE. CONDITIONS SHOULD IMPROVE TO VFR ACROSS
CARBON COUNTY TONIGHT...WITH MVR CONDITIONS OCCURRING ACROSS THE
REST OF THE AREA...ESPECIALLY EAST OF THE LARAMIE RANGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW ADVISORY UNTIL 6 PM TUESDAY FOR WYZ066.
NE...WIND ADVISORY UNTIL 6 PM TUESDAY FOR NEZ003-NEZ019-NEZ020-NEZ021-
     NEZ054-NEZ055.

&&

SHORT TERM/AVIATION...KMD
LONG TERM....MSW
Hazardous weather outlook, Apr 23, 2:45 PM MDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
245 PM MDT MON APR 23 2007

NEZ001>003-019>021-054-055-241130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
245 PM MDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE WESTERN NEBRASKA
PANHANDLE LATE THIS AFTERNOON AND CONTINUE OVERNIGHT.  THE STORMS
ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER.  HOWEVER...A FEW MAY
PRODUCE SMALL HAIL AND HEAVY RAIN...ESPECIALLY IN THE SOUTHERN PART
OF THE PANHANDLE.

THE SHOWERS WILL PERSIST TONIGHT AND RAINFALL COULD BE 1 TO 2 INCHES
OVER A RATHER LARGE AREA OF THE PANHANDLE.  THIS WILL LIKELY CAUSE
PONDING OF WATER IN LOW LYING AREAS AND SOME ROADS AND INTERSECTIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL RAIN WILL FALL ON TUESDAY AND TUESDAY EVENING WITH UP TO
ANOTHER INCH OF RAIN EXPECTED.  THERE WILL STILL LIKELY BE PONDING
OF WATER IN LOW LYING AREAS.  STRONG NORTH WINDS OF 25 TO 30 MPH
WITH GUSTS OF 40 TO 45 MPH WILL MAKE FOR A WET BLUSTERY DAY.

DRIER AND WARMER WEATHER WILL RETURN TO THE PANHANDLE ON WEDNESDAY
AND CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-060-067>070-241130-
CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
245 PM MDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING THE
REST OF THIS AFTERNOON AND CONTINUE TONIGHT. A FEW STORMS MAY
PRODUCE SMALL HAIL AND A PERIOD OF HEAVY RAINFALL.

THE SHOWERS WILL PERSIST OVERNIGHT AND RAINFALL COULD REACH AROUND
AN INCH OR SO IN SOME SPOTS...MAINLY IN PLATTE GOSHEN AND LARAMIE
COUNTIES.  THE RAINFALL WILL CAUSE PONDING OF WATER IN LOW LYING
AREAS AND SOME ROADS AND INTERSECTIONS.  THE RAIN WILL CHANGE TO
SNOW AT ELEVATIONS ABOVE 5500 FEET LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL RAIN AND SNOW WILL FALL ON TUESDAY AND TUESDAY EVENING
WITH UP TO ANOTHER HALF INCH TO AN INCH OF PRECIPITATION EXPECTED.
THERE WILL STILL LIKELY BE PONDING OF WATER IN LOW LYING AREAS.
SNOW MAY ACCUMULATE UP TO 1 TO 3 INCHES MAINLY ON GRASSY AREAS
TUESDAY ABOVE 5500 FEET IN MAINLY LARAMIE COUNTY.

DRIER AND WARMER WEATHER WILL RETURN TO SOUTHEAST WYOMING ON
WEDNESDAY AND CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>066-241130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
245 PM MDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND SOME THUNDERSTORMS WILL OCCUR THE REST OF THIS AFTERNOON
INTO THIS EVENING.  A FEW STORMS MAY PRODUCE SOME SMALL HAIL.
THE SNOW LEVEL WILL BE AROUND 9000 FEET THIS EVENING AND THEN LOWER
TO AROUND 5500 FEET LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SNOW WILL LINGER INTO TUESDAY WITH SNOWFALL OF 1 TO 5 INCHES
OVER THE EAST SLOPES OF THE SNOWY RANGE...WITH AN INCH OR LESS ON
GRASSY AREAS IN THE LOWER ELEVATIONS.

IN THE SOUTHERN LARAMIE RANGE...A SNOW ADVISORY HAS BEEN POSTED FOR
LATE TONIGHT INTO TUESDAY AS 5 TO 10 INCHES OF NEW SNOW WILL FALL.
SOME ROADS WILL BECOME SLICK AND SNOWY BY MORNING...ESPECIALLY
ALONG I-80 NEAR THE SUMMIT.

DRIER AND WARMER WEATHER WILL RETURN TO SOUTHEAST WYOMING ON
WEDNESDAY AND CONTINUE THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.